GERALD C. PARKER, M.D.; ORMAN C. PERKINS, M.A., M.D., F.A.C.P.
This content is PDF only. Please click on the PDF icon to access.
Previous reports concerning the toxicity of arsphenamine have described effects ranging in severity from local skin reactions to sudden death. In a recent contribution by Globus and Ginsburg, the literature has been very ably reviewed. They advance their theory as to the pathological process for which they propose a new name, "pericapillary encephalorrhagia." The pathogenesis of this process has received much consideration from others, notably Oliver and his co-workers, whose description of experimental lesions is the basis of our observations.
Joseph and Fleig showed that acid arsphenamine produced reactions due to intervascular precipitation which did not occur with alkaline disodium
PARKER GC, PERKINS OC. ARSPHENAMINE POISONING WITH REPORT OF FOUR CASES*. Ann Intern Med. 1940;13:1306–1316. doi: https://doi.org/10.7326/0003-4819-13-8-1306
Download citation file:
Published: Ann Intern Med. 1940;13(8):1306-1316.
Results provided by:
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use